Skip to Accessibility Tools Skip to Content Skip to Footer

Bloated

I’m a 66 year old diagnosed with emphysema asthma 2 years old. I’m on ultibro, pulmicort turbohaler, corasteroid IV and I’ve been told these medications won’t cause bloating on my abdomen or legs but stomach area. Is this common to get bloating around the stomach area?

At the moment there is a lot of smoke from fires, does this cause cramp like pains around the rib area or upper body? This doesn’t last very long but is a bit painful, the heat is really exhausting me even more than usual.

If any ideas please reply. My doctor doesn’t seem interested.

Share your story today!

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Asthma.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Davo author
    4 hours ago

    Could doing a coronary stress test effect my overlap asthma copd

  • John Bottrell, RRT moderator
    2 months ago

    Hi. Davo. Sorry to hear you are having so much trouble with your asthma. I wouldn’t think utibro or pulmicort would cause the symptoms you are experiencing. However, IV corticosteroids certainly could. This is a medicine that is is systemic and may cause stomach trouble as one “potential” side effect. Are you currently admitted to the hospital and are on IV steroids? Or were you using them in your past. I ask because usually side effects subside once you are no longer using steroids. Just curious. John. Site Moderator.

  • Davo author
    2 months ago

    Thanks John for reply, no IVs cortasteroid ,just been on Pulmicort inhaler twice a day, be byen on ultibro couple yrs,good chance it could be caused by the recent hot weather ,also apparently some people with lung problems suffer from lungs extending into stomach area if coughing too much which I guess would cause abdominal swelling maybe..thanks John .

  • Leon Lebowitz, RRT moderator
    2 months ago

    Hi Davo, and thanks for sharing your story. I’m sorry to hear you have a physician who appears to be disinterested in your case. Have you considered looking for another physician? Perhaps one who is more compassionate and capable of providing your care would be better suited to your health.

    You may be aware we cannot provide medical advice or diagnostics over the internet (for your own safety), however your concerns certainly warrant a reply.
    Bloating is a condition that may be associated with COPD, although it can vary from patient to patient. Since you have shared that you have both emphysema and asthma, this may have relevance to your condition(s). I thought this article on that very topic might provide you with some additional insight (it is from our sister site, COPD.net: https://copd.net/living/bloating-why-what-to-do/.

    As well, the rib cramping which you mentioned can also be associated with COPD. I thought you might find it informative and interesting to look over this material on rib cramping, also from our sister site, COPD.net: https://copd.net/living/relief-rib-cramping/. I do hope you find it to be helpful.

    All the best,
    Leon (site moderator)

  • Poll